[Skip to Content]
[Skip to Content Landing]
Article
November 1951

ALLERGIC STOMATITIS DUE TO "BAXIN" IN A DENTIFRICE

Author Affiliations

WOODSIDE, N. Y.; ASTORIA, N. Y.

AMA Arch Derm Syphilol. 1951;64(5):640-641. doi:10.1001/archderm.1951.01570110110019
Abstract

"Baxin" is an antiseptic which has recently been added to some soaps and tooth pastes. Chemically, "baxin" is dichlorodihydroxydiphenylmethane and is closely related to the trichloro compounds which have received considerable attention in dermatologic circles under the designation of G-11.

A search of the literature has revealed no report of stomatitis or dermatitis due to "baxin." Since the use of "baxin" seems to be increasing, we feel that it is well worth while to report a case of allergic stomatitis which simulated a vitamin-B deficiency.

REPORT OF A CASE  One of us (M. L.), aged 53, began to complain of a burning sensation of the mouth in January, 1951. The tongue became cherry-red, glazed, and swollen. There was a sensation of numbness and a marked loss of sense of taste. The lips became dry and slightly scaly, and fissures appeared at the angles of the mouth.An internist suggested the

First Page Preview View Large
First page PDF preview
First page PDF preview
×